All Journal Entries Journals

Day 2: Tapering off Tramadol

Oct 23, 2008 - 5 comments
Tags:

tramadol

,

tramadol abuse

,

tramadol detox taper

,

tramadol tapering

,

tramadol recovery

,

tramadol addiction

,

tramadol taper

,

tramadol withdrawal

,

ultram

,

ultram addiction

,

ultram withdrawal

,

ultram withdrawls

,

ultram tramadol



Yesterday I tried tapering my Tramadol down to 75mg from 100. It didn't work. I was extremely tired! I slept for 4 hours after I got home from school even though I got a good night's sleep the night before. When I woke up, I was still tired. But when I tried to go to bed the RLS kicked in and there was no chance of me getting any sleep with that going on. Plus, I had to get up and go pee every hour. Finally about 12:30 I took 1/4 a pill and rubbed some herbal oils on my knees that are supposed to help with RLS. I managed to get some sleep, but it was a restless sleep. Not at all rejuvenating or comfortable. I am worn out today.

In the end, I took 87.5 mg yesterday, which is less than the 100 mg I usually take, but just cutting back that little bitty bit was not without inducing withdrawal symptoms.

We'll see how things go tonight. Hopefully better!

Kick Tramadol in the Butt Tracker
Comments
Post a Comment
658410_tn?1227143356
by tramateacher, Oct 23, 2008
Things are not so well tonight. When I got home this afternoon I fell asleep for about 2 hours. i had to force myself to get up because my daughter and I have martial arts classes on Tues. and Thurs. We got dressed, but all the while I was feeling really weird. My stomach started flip flopping, my legs were feeling weak, i was getting some strange tingly chills...it felt like I didn't fit in my skin or something. When I put my hair in a ponytail my head started screaming in pain as if I was yanking out every hair on my head at once.

We got in the car and I managed to drive to the end of the block, then I had to turn the car around and race back home. My daughter said, "what's wrong? what are you doing?" and I said, "I think I'm about to throw up." I pulled in the driveway, ran inside to the bathroom just knowing that I was about to hack up everything I'd eaten for a week, and then suddenly....nothing. It was gone. Just like that. I still felt queasy, my stomach was still cramping, and I thought certainly my face was turning green. I could feel the cold sweat on my forehead and my breathing was labored, but no vomiting. I dragged myself back out to the car and drove my kid to martial arts class, then came back home and planted myself on the couch. That was at 6:00, it's 7:30 now and I haven't moved.

I still have a pony tail headache even though I took my pony tail out an hour and a half ago. My eyes feel like they might pop out of my head at any moment, and I can feel the jumping jelly starting to build up in my knees, elbows, and ankles. I already know I'll get no sleep tonight from my restless joints. The thing is, I haven't even stopped taking the demon drug yet! All I've done is cut back by a mere 12.5 mg! Sheeeeeesh!

Emily, I don't know how you managed going cold turkey the way you did! All I can say is that you have jumped straight to the top of my list of Mentally, Emotionally, and Physically Strongest People Of All Time! This is hell and I'm still taking the damn stuff!

On a positive note, my desire to smoke is drastically reduced. Earlier I tried to smoke a cigarette because sometimes it calms the jumpiness in my joints, but I took one drag and had to put it out. It tasted nasty, it burned my throat and my lungs, it made me cough like I was a teenager and it was my first smoke. Maybe soon I'll be off cigarettes altogether! Wouldn't that be great. :>

Avatar_f_tn
by Mercedes175, Nov 17, 2008
Hi, this is an old post but wondered if you were tapering the 25mg PER WEEK and not per day?  Your original post was suggesting (atleast to me) you were tapering hour by hour or day by day or couple of days. This is not how it is to be done. It is 25mg (1/4) of a pill per week.  No more. So if you are taking 100mgs a day you cut it to 75 a day.  And you do this for an entire 7 days before you reduce to 50 mgs.  Are you doing this or did you do this?  Not sure.  I also..I guess it is old news..but find it amazing you are having such severe withdrawals for only 100mg a day? That is 2 pills a day where I come from.  50mg each.  Wow.

Just the hours inbetween those two pills would be enough for most people to withdrawal as it is not enough of the drug to carry over to a new day so you must have one sensitive system or are taking other drugs in backgroud..AD's?. sleep aid?  Smoking definitly is not good for your system....that in itself could be why you are experiening RLS.



658410_tn?1227143356
by tramateacher, Nov 17, 2008
Hi Mercedes!

Thanks for writing! I didn't know anyone else was actually finding my journal! I don't really have a set schedule, I go by how I feel more than anything. I'm actually down to 25 mg a day now, and I've been here for about 4 days. I think I was at 37.5 mg a day for the longest time, over a week I think, but I was finally able to get down to 25. I'm not taking any other drugs, not even any OTC pain relievers, and the smoking cravings seem to be reducing along with my dosage. I'm down to 3 smokes a day now! I'm not sure why I'm suffering the withdrawal symptoms at such low dosages, but I am nonetheless! The RLS is the worst part and that's the symptom I use to guage when I'm ready to reduce my dosage again. I've been at 25 mg for about 4 days now and I'm stabilizing, meaning I'm not feeling any withdrawal symptoms at all. When that happens, I know it's time for another drop. I'm hoping in another week I'll be off this drug altogether. woo hoo!

I didn't start at 100 mg a day, originally I was at 300 mg a day and have worked my way all the way down to 25. I probably should have tapered a week at a time per 1/4 pill, but I wanted to get off this drug faster than that, so I guaged it more by symptoms than a set time table. I was willing to suffer some minor withdrawal to get off the drug faster. So far my withdrawal symptoms have not been so severe that I've had to miss work or any of my other activities.

My method may not be the best way to go, but it's working for me! and chronicling it as I go has helped a lot.

Thanks for your input and have a great holiday!

Cecie

Avatar_n_tn
by Breakdiva, May 17, 2009
OK, my name is Mary and I am an addict! I was put on this drug for back pain about two years ago. My doctor knows Ihave substance abuse in my history and alcohiolism. NOW the doctors are saying they were all wrong and come to find out two years later that this is one of the most addictive drugs on the market!!! Im a little upset however I need to stop taking them. I live a life of recovery and cannot have my body dependant on any kind of drug no matter how useful to my cronic pain..... I have been taking 600mg to 750mg a day for the past year and a half... to two years. I read how it is not "safe" to quit cold turkey however I am going to do it. I have not taken my tramidol for almost two days now. The WD have already started but from what I hear they are going to get severely worse. From your expereience please inform me of what exactly I can expect within the next few days. I work on Thurs. Today is Sunday. How long does the WD period last?

Thank you everyone for their quick response.
Mary J.

Avatar_n_tn
by HELPNFLA, May 30, 2009
I AM LOOKING FOR SUPPORT I HAVE BEEN ON TRAMADOL FOR A YEAR NOW FOR JOINT PAIN . WANTING TO GET PREGNANT I KNOW I HAVE TO GO OFF. THE LONGEST I EVER WENT OFF FOR IN THE LAST YEAR WAS 1 MONTH. I HAVENT DONE ANY THING DIFFERENT WITH MY DOSE OF 37.5 YET BUT THIS PAST WEEK I HAD BADDDD MUSCLE SPASMS IN MY NECK AND SHOULDER. I AM NOT SURE IF THIS IS RELATED I ALSO HAVE MOOD SWINGS FATIGUE AND EYE AND HEAD PRESSURE ALOT LATELY. I HAVE A MONTH SUPPLY AND WANT TO TAPER OFF. I TAKE 1 PILL A DAY HOW DO I TAPER OFF THAT. I AM SOO SCARED OF THIS PERMANT DAMAGE I HEAR OFF THIS DRUG DOES TO YOUR BRAIN (SERONTONIN SYNDROME). PLEASE ANY ONE OUT THERE WITH ADVICE?

Post a Comment